# SDR 2024FA0000812

- Difficulty date: November 1, 2024
- Submitted: November 1, 2024
- Operation: General aviation
- Aircraft: N274M
- Make and model: Piper PA-28-181
- Aircraft serial: 28020174
- Aircraft time: 239 hours
- Engine: Lyc IO360B4A
- Engine time: 239 hours
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Fuel Control
- Part number: LFRNNSS5
- Part serial: AV581611764
- Condition: Fouled
- Part time: 239 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: O

## Discrepancy

THE ENGINE QUITS AT IDLE AND APPEARS TO BE DUE TO AN OVERLY RICH SETTING. THIS LATEST FAILURE THE FUEL SERVO WAS FOUND OUT OF MIXTURE ADJUSTMENT. THIS IS THE 3RD TIME FOR THIS FUEL SERVO UNIT AFTER BEING OVERHAULED TWICE BY THE MANUFACTURER. IT WAS INSTALLED CORRECTLY AND ALL SETTINGS WERE ADJUSTED PER MANUFACTURERS MANUAL. AFTER THE FIRST OVERHAUL THE UNIT FAILED ALMOST IMMEDIATELY. AFTER THE SECOND OVERHAUL THE UNIT FAILED AFTER 39.2 HOURS OF OPERATION. WE OPERATE 6 OF THESE IDENTICAL AIRCRAFT AND ONLY THE 2 UNTIS MANUFACTURED IN 2024 HAVE SHOWN THIS ISSUE.  THEY ARE ALL OPERATED THE SAME WAY THE THE 4 UNITS MANUFACTURED IN 2022 AND 2023 SHOW NO SIGNS OF ISSUE. I SURMIZE THAT THE MANUFACTURER MAY HAVE HAD A SUPPLIER CHANGE AND NOW HAS A DEFECTIVE COMPONENT LEADING TO THIS ISSUE.
